Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 76, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 10, 2004, 2:36 AM CDT for Renville County, North Dakota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2004, 2:36 AM CDT (07:36 UTC)
- Expired
- Jul 10, 2004, 3:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Renville County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2022 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 100736 SVRBIS NDC075-100800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 236 AM CDT SAT JUL 10 2004 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 300 AM CDT * AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GRANO...OR ABOUT 29 MILES NORTHWEST OF MINOT...MOVING EAST AT 35 MPH. LAT...LON 4867 10173 4846 10163 4847 10142 4882 10152 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:00 PM CDT, 11 hours 36 minutes earlier.
Area forecast discussion, Jul 9, 3:00 PM CDT, 11 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT FRI JUL 9 2004 .SHORT TERM... A DIRTY RIDGE WILL INFLUENCE THE WEATHER THROUGH MOST OF THE SHORT TERM PERIOD. THE RIDGE WILL INCREASE SLIGHTLY TONIGHT AS A SHORT WAVE ROUNDS ITS TOP. A CHANCE OF THUNDERSTORMS WILL BEGIN IN THE WEST BY MIDNIGHT AND SPREAD TO THE CENTRAL BY MORNING. THEN DEW POINTS WILL RISE THROUGH THE 50S SATURDAY AND THE GFS SHOWS ANOTHER SHORT WAVE ENTERING THE WEST BY EVENING. THE FORECASTED K INDEX IS HIGH AND HEAVY RAINS ARE POSSIBLE IN THE CENTRAL. RIDGING LATE SATURDAY NIGHT AND EARLY SUNDAY WILL BRING A BRIEF PERIOD OF DRY WEATHER...BUT ANOTHER SHORT WAVE WILL RETURN A CHANCE OF THUNDERSTORMS BY AFTERNOON. THEN A SERIES OF WAVES WILL MAINTAIN A CHANCE OF CONVECTIVE PRECIPITATION THROUGH MONDAY NIGHT. .LONG TERM...TUESDAY THROUGH FRIDAY. ON TUESDAY THE H500 RIDGE IS TO THE WEST WITH NWLY FLOW ALOFT OVER ND...BUT THE GFS CONTINUES TO BRING A SMALL VORT/SHORTWAVE THROUGH THE RIDGE AND WILL KEEP LOW PRECIP CHANCES IN THE WEST ON TUESAY AFTERNOON. THE WESTERN RIDGE CONTINUES TO BUILD NEXT WEEK AND NORTH DAKOTA IS ON THE EASTERN EDGE OF THIS RIDGE. THIS WILL ALLOW SEASONABLE MAX TEMPS IN THE 80S WITH LOWS IN THE UPPER 50S TO LOWER 60S. ON FRIDAY THE GFS SHOWS A RIPPLE OR FLATTENING OF THE RIDGE AND VORT ENERGY MOVING THROUGH...SO INTRODUCED PRECIP ON FRIDAY NIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && LM/VINING
Hazardous weather outlook, Jul 9, 4:28 AM CDT, 22 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION... NATIONAL WEATHER SERVICE BISMARCK ND 428 AM CDT FRI JUL 9 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-100927- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 428 AM CDT FRI JUL 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SURFACE TROUGH OVER EASTERN MONTANA WILL BECOME NEARLY STATIONARY BY LATE AFTERNOON. A MOIST UNSTABLE SOUTHEAST FLOW AND DAYTIME HEATING WILL AIDE IN THUNDERSTORM DEVELOPMENT OVER WESTERN NORTH DAKOTA BY THE EARLY EVENING WITH STORMS SPREADING EAST OVERNIGHT. THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WIND GUST AS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY INCREASING INSTABILITY IS EXPECTED TO DEVELOP IN THE VICINITY OF WEAK SURFACE BOUNDARY OVER EASTERN MONTANA AND WESTERN NORTH DAKOTA ON SATURDAY. THUNDERSTORMS ARE EXPECTED TO RE DEVELOP ALONG THIS BOUNDARY LATE SATURDAY AND SPREAD EAST OVERNIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE PRIMARY THREAT BEING LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. RGT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:14 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Ward | 31 min |
| Jul 10, 1:46 AM CDT | Flash Flood Warning | BIS | Renville | 3 hr |
| Jul 10, 2:04 AM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 26 min |
| Jul 10, 4:09 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 66 min |
| Jul 10, 5:00 PM CDT | Flash Flood Warning | BIS | Oliver | 3 hr |
| Jul 10, 5:28 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 62 min |
| Jul 10, 6:21 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 54 min |
| Jul 10, 6:50 PM CDT | Tornado Warning | BIS | Kidder | 25 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.